MAUDE Adverse Event Report: ARTHREX, INC. AVL 6MM SUPERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. AVL 6MM SUPERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR
Model Number AVL 6MM SUPERIOR DRILL, MODULAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2023 by a sales representative via sems that an ar-9221ag drill is bent, ar-9628 tip is broken, and ar-9401-40, ar-9401-46, ar-9401-50 resect protector are rusty.Case involvement, no patient effect.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Upon visual evaluation, it was noted that the flutes have nicks and abrasion marks, and the drill is bent.Also, the spring is missing.The most likely cause for the reported failure can be attributed to wear and tear.

Brand Name
AVL 6MM SUPERIOR DRILL, MODULAR
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19382617
Report Number1220246-2024-03741
Device Sequence Number11704811
Product Code HWE
UDI-Device Identifier00888867350472
UDI-Public00888867350472
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL 6MM SUPERIOR DRILL, MODULAR
Device Catalogue NumberAR-9221AG
Device Lot Number022110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown